Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 222, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2016, 3:03 PM CDT for Coffee County, Dale County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 13, 2016, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WUUS52 KTAE 132003
SVRTAE
ALC031-045-132045-
/O.NEW.KTAE.SV.W.0222.160713T2003Z-160713T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN ALABAMA...
WEST CENTRAL DALE COUNTY IN ALABAMA...
* UNTIL 345 PM CDT
* AT 303 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELBA...AND
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELBA...ENTERPRISE...FORT RUCKER...NEW BROCKTON...LEE...
CLINTONVILLE...RICHBURG...CHESTNUT GROVE...BLUFF SPRING...
CLOWERS CROSSROADS...CARL FOLSOM A/P...DANLEYS CROSSROADS...JAVA...
GREATER SALEM CHURCH...ENTERPRISE MUNICIPAL A/P...
CAMP ALAFLO BSA...TURNER CROSSROADS...ARCUS...
WISE MILL AND MIXONS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3162 8604 3162 8586 3153 8572 3126 8588
3138 8620 3142 8620
TIME...MOT...LOC 2003Z 214DEG 16KT 3137 8606
$$
55-SCHOLL1 follow-up statement
943
WWUS52 KTAE 132030
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM CDT WED JUL 13 2016
ALC031-045-132045-
/O.CON.KTAE.SV.W.0222.000000T0000Z-160713T2045Z/
COFFEE AL-DALE AL-
330 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN COFFEE AND WEST CENTRAL DALE COUNTIES...
AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELBA...MOVING
NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELBA...ENTERPRISE...FORT RUCKER...NEW BROCKTON...LEE...
CLINTONVILLE...RICHBURG...CHESTNUT GROVE...BLUFF SPRING...
CLOWERS CROSSROADS...CARL FOLSOM A/P...DANLEYS CROSSROADS...JAVA...
GREATER SALEM CHURCH...CAMP ALAFLO BSA...ARCUS...WISE MILL...
MIXONS CROSSROADS...CAMP HUMMING HILLS AND VICTORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 8604 3162 8586 3153 8572 3132 8585
3135 8599 3142 8620
TIME...MOT...LOC 2030Z 214DEG 16KT 3144 8601
HAIL...0.88IN
WIND...60MPH
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:18 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 13, 2:18 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 318 PM EDT WED JUL 13 2016 .NEAR TERM [Through Tonight]... A stagnant synoptic pattern will remain in place tonight, with deep- layer ridging situated over the tri-state region. This evening, convection will begin to move out of our area and spread northeastward into Georgia. PoPs will be fairly low throughout the night, with the highest PoPs (around 20%) in the northeastern part of the forecast area early in the night, and then over the water later in the night. Temperatures and dewpoints will be consistent with climatology, with lows in the mid 70s and dewpoints in the lower 70s. .SHORT TERM [Thursday Through Friday Night]... The afternoon sea-breeze front will be the main forcing driving our chances for thunderstorms the next several days. Activity is expected to be mostly focused in north Florida early in the afternoon each day, then spreading further inland and dissipating through the evening hours. Highs will be in the mid 90s and lows will be in the mid 70s. .LONG TERM [Saturday Through Wednesday]... A broad upper level ridge will move in over the southern half of the CONUS this weekend. With deep layer ridging over the area, synoptic scale forcing will remain weak. Daily afternoon sea-breeze thunderstorms are expected through at least mid-week with daily PoPs at our climatological normal of 30-40%. Temperatures will peak in the mid 90s during the daytime and dip to the mid 70s overnight. && .AVIATION [Through 18Z Thursday]... Convection developing along the coast of the western FL Big Bend northward to SE AL attm. Latest model trends show the area moving north and northeastward with time through the rest of the afternoon. Highest probability of impact from TSRA will be TLH/DHN/ECP with slightly lower chances at VLD/ABY. Strong and erratic winds will be encountered in and around thunderstorms as well as brief reductions to IFR flight conditions. TSRA should begin to wane around sunset with multilayered clouds this evening. Some light fog may be possible in areas that experience rainfall this afternoon closer to 10-12Z Thursday. && .MARINE... Light winds and seas will prevail through the period with chances for showers and thunderstorms during the overnight and morning periods. && .FIRE WEATHER... No fire weather concerns for the next several days as winds will remain light and RH values remain above critical thresholds. && .HYDROLOGY... Isolated areas may receive heavy rainfall the next few days with our daily afternoon thunderstorms, however this is not expected to cause widespread flooding or significant rises on any of our area rivers. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 94 75 / 10 30 10 40 10 Panama City 79 89 79 88 79 / 10 30 10 30 10 Dothan 74 94 75 93 74 / 10 20 10 50 30 Albany 74 96 74 94 74 / 10 20 20 40 30 Valdosta 75 95 74 94 75 / 20 40 30 40 20 Cross City 75 94 75 94 75 / 20 60 30 40 30 Apalachicola 78 91 77 90 77 / 10 20 10 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl/King SHORT TERM...Moore LONG TERM...Moore AVIATION...Scholl MARINE...Moore FIRE WEATHER...Godsey HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 13, 12:59 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT WED JUL 13 2016
FLZ026-027-127-131845-
COASTAL WAKULLA FL-INLAND WAKULLA FL-LIBERTY FL-
159 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTHEASTERN
LIBERTY COUNTIES IN THE FLORIDA BIG BEND UNTIL 245 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CARRABELLE...MOVING NORTHEAST
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOPCHOPPY AND SANBORN.
&&
LAT...LON 3003 8474 3024 8461 3010 8439 3001 8457
3001 8471
TIME...MOT...LOC 1759Z 223DEG 12KT 3005 8466
38-GODSEYLocal storm report, Jul 13, 1:40 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG N PONCE DE LEON 30.73N 85.94W
07/13/2016 HOLMES FL 911 CALL CENTER
2 TREES DOWN ON HWY 81 N IN PONCE DE LEON.
&&
MOORESpecial weather statement, Jul 13, 1:43 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 143 PM CDT WED JUL 13 2016 ALZ068-FLZ009>011-131930- GENEVA AL-JACKSON FL-HOLMES FL-WASHINGTON FL- 143 PM CDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GENEVA COUNTY IN SOUTHEAST ALABAMA AS WELL AS NORTHEASTERN WASHINGTON...NORTHEASTERN HOLMES AND WESTERN JACKSON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 230 PM CDT... AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF GENEVA TO 12 MILES SOUTHEAST OF CHIPLEY...AND MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHIPLEY...BONIFAY...MARIANNA...GRACEVILLE...GENEVA...COTTONDALE... ALFORD...ESTO...NOMA...BLACK...BARKER STORE...RICHTER CROSSROADS... NEW HOPE...BAHOMA...MILLER CROSSROADS...KELLYS CROSSROADS... BETHLEHEM...KYNESVILLE...EUNOLA AND JACOBS. && LAT...LON 3112 8580 3079 8523 3063 8541 3091 8596 TIME...MOT...LOC 1843Z 218DEG 13KT 3092 8583 3064 8541 38-GODSEY
Special weather statement, Jul 13, 1:47 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT WED JUL 13 2016
FLZ028-128-131930-
COASTAL TAYLOR FL-INLAND TAYLOR FL-
247 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TAYLOR COUNTY UNTIL
330 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PERRY...MOVING NORTHEAST AT 5
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENA...BUCELL JUNCTION...PERRY-FOLEY AIRPORT AND PINLAND.
LAT...LON 2998 8340 2988 8354 2994 8365 3010 8364
3001 8339
TIME...MOT...LOC 1847Z 203DEG 5KT 2996 8358
55-SCHOLLSpecial weather statement, Jul 13, 2:21 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM CDT WED JUL 13 2016
ALZ066-068-069-FLZ009-011-132000-
DALE AL-HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-
221 PM CDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...EASTERN
GENEVA...SOUTHWESTERN DALE...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES UNTIL 300 PM CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES SOUTH OF HARTFORD...OR 9 MILES WEST OF
GRACEVILLE...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GRACEVILLE...DOTHAN...HARTFORD...TAYLOR...SLOCOMB...
MALVERN...REHOBETH...CLAYHATCHEE...ESTO...MADRID...NOMA...BLACK...
BROWNTOWN...SOUTHERN JUNCTION...COBB CROSSROADS...WICKSBURG...
FADETTE...OLYMPIA SPA RESORT AND HOLLAND CROSSROADS.
LAT...LON 3129 8574 3117 8537 3092 8543 3087 8562
3098 8575
TIME...MOT...LOC 1920Z 183DEG 11KT 3099 8566
55-SCHOLLSpecial weather statement, Jul 13, 2:53 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM CDT WED JUL 13 2016 ALZ065-132045- COFFEE AL- 253 PM CDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE COUNTY UNTIL 345 PM CDT... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ELBA...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA...FORT RUCKER...NEW BROCKTON...LEE...CLINTONVILLE...VICTORIA... RICHBURG...BLUFF SPRING...BASIN...LOWRY MILL...ZOAR... CARL FOLSOM A/P...WOODLAND GROVE CHURCH...EANON...TABERNACLE... NEW HAVEN...CAMP ALAFLO BSA...TURNER CROSSROADS... ARCUS AND WISE MILL. LAT...LON 3128 8593 3133 8615 3159 8610 3152 8579 TIME...MOT...LOC 1953Z 196DEG 16KT 3133 8604 55-SCHOLL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:43 PM CDT | Special Weather Statement | TAE | Geneva | 47 min |
| Jul 13, 2:21 PM CDT | Special Weather Statement | TAE | Geneva | 39 min |
| Jul 13, 2:53 PM CDT | Special Weather Statement | TAE | Coffee | 52 min |
| Jul 13, 3:43 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.